Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

June 15, 2021Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Jun 15, 2021, 3:42 PM MST for Santa Cruz County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 3:42 PM MST (22:42 UTC)
Expired
Jun 15, 2021, 4:15 PM MST
In force
33 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4761 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS85 KTWC 152242
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
342 PM MST Tue Jun 15 2021
 
AZZ503-504-507-513-152315-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
342 PM MST Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND
NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 415 PM MST...

At 341 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles north of Sonoita, or 19 miles southeast of Sahuarita, moving
west at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sahuarita, Green Valley, East Sahuarita, Sonoita, Elgin, Corona De
Tucson and Madera Canyon.

LAT...LON 3195 11059 3165 11057 3161 11098 3199 11101
TIME...MOT...LOC 2241Z 086DEG 21KT 3179 11068 

$$

RH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:35 PM MST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 1:35 PM MST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
135 PM MST Tue Jun 15 2021

.SYNOPSIS...A strong ridge of high pressure will result in
excessive heat through much of the week. This high pressure centered
over the four corners region will help more mid-level moisture to
increase across the area with the prospects of daily isolated mainly
dry thunderstorms.

&&

.DISCUSSION...Excessive heat will continue through the weekend as
high pressure aloft remains in place. Today could be the hottest
day of this heat wave thanks to easterly downslope winds from
Tucson eastward. Expect more record to near record temperatures
through Saturday then a slight cool down thereafter as the high
migrates towards Baja. However temperatures will still be above
normal.

Satellite shows a few thunderstorms over the White Mountains with
cumulus development south of Tucson. PWAT values range from
0.6"-0.8" and most of this moisture is in the mid-levels. Hi-res
models show storms continuing in the White Mountains, but not
really moving off into the lower terrain of Graham and Greenlee
Counties. Another favored area for storm development looks to be
central Pima County and western Santa Cruz County. A weak
convergence boundary may set up where easterly surface winds
end/weaken and terrain induced northwesterly winds begin. Any
storms that do form will be mostly dry with the main threat being
gusty outflow winds and lightning. Wednesday expect isolated
thunderstorms again over the White Mountains with hi-res guidance
showing a better chance they make it into the lower terrain of
Graham and Greenlee Counties. Thursday into the weekend the high
stays in a favorable position, but there will still be limited
moisture available. Isolated thunderstorms will stick mainly to
the White Mountains with perhaps a couple isolated storms in the
lower deserts.

&&

.AVIATION...Valid through 17/00Z.
FEW-SCT clouds above 18k ft MSL much of the period with ISOLD TS/-
SHRA this afternoon and evening mainly west of KTUS and across the
White Mountains NE of KSAD. Outflow gusts up to 35 kts possible near
any TS that develop. Minor reduction in visibility due to wildfire
smoke and/or blowing dust. Otherwise, SFC wind ELY 12-16 kts with
gusts to 25 kts mainly from KTUS/KOLS eastward this afternoon and
evening. Wind generally less than 10 kts other times. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Near record heat will continue each day this
week with humidities increasing slightly by the weekend. A slight
chance for afternoon and evening thunderstorms will persist each day
through Saturday as a bit of early monsoon moisture attempts to move
into the region. Rainfall amounts should be on the lighter side due
to the overall dryness of the atmosphere, increasing the chances for
dry thunderstorms and gusty outflows. 20-ft winds will otherwise
follow typical diurnal trends at less than 15 mph, with afternoon
gustiness due to heating.

&&

.CLIMATE...Near record or record high temperatures through much of
the week.

List of record or near record high temperatures for the next few
days.
DATE                         Today            Jun 16           Jun 17
                          FCST RCD/YR      FCST RCD/YR      FCST RCD/YR
TUCSON INTL AIRPORT       113 110/1896     113 109/1988     113 109/2015
AJO                       112 112/2007     112 112/1916     115 113/1917
KITT PEAK                  96  90/2002      96  94/1974      96  91/1985
ORGAN PIPE CACTUS         110 113/1993     111 110/1993     115 111/2015
PICACHO PEAK              115 110/2000     115 111/2000     115 111/2008
SAFFORD AG STATION        111 108/2002     112 105/2002     111 106/2015
SIERRA VISTA FD           103 100/2017     104 103/2017     103 103/1989
TOMBSTONE                 104 105/1916     105 105/1985     104 105/1980
WILLCOX                   104 105/1916     105 105/1948     104 105/1985

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM MST Saturday for AZZ501>506-
509.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jun 15, 3:42 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
342 PM MST Tue Jun 15 2021

AZZ503-504-507-513-152315-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
342 PM MST Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND
NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 415 PM MST...

At 341 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles north of Sonoita, or 19 miles southeast of Sahuarita, moving
west at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sahuarita, Green Valley, East Sahuarita, Sonoita, Elgin, Corona De
Tucson and Madera Canyon.

LAT...LON 3195 11059 3165 11057 3161 11098 3199 11101
TIME...MOT...LOC 2241Z 086DEG 21KT 3179 11068

RH

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:34 PM MSTSpecial Weather StatementTWCCochise41 min
Jun 14, 6:15 PM MSTSpecial Weather StatementTWCGraham30 min
Jun 14, 6:24 PM MSTSpecial Weather StatementTWCCochise36 min

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.